Second Order Bias of Quasi-MLE for Covariance Structure Models
Several recent papers (e.g., Newey et al., 2005; Newey and Smith, 2004; Anatolyev, 2005) derive general expressions for the second-order bias of the GMM estimator and its first-order equivalents such as the EL estimator. Except for some simulation evidence, it is unknown how these compare to the second-order bias of QMLE of covariance structure models. The paper derives the QMLE bias formulas for this general class of models. The bias -- identical to the EL second-order bias under normality -- depends on the fourth moments of data and remains the same as for EL even for non-normal data so long as the condition for equal asymptotic efficiency of QMLE and GMM derived in Prokhorov (2009) is satisfied.
|Date of creation:||Jan 2010|
|Date of revision:|
|Contact details of provider:|| Postal: 1455, de Maisonneuve Blvd, Montréal, Québec, H3G 1M8|
Phone: (514) 848-3900
Fax: (514) 848-4536
Web page: http://economics.concordia.ca
More information through EDIRC
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Whitney Newey & Richard Smith, 2003.
"Higher order properties of GMM and generalised empirical likelihood estimators,"
CeMMAP working papers
CWP04/03, Centre for Microdata Methods and Practice, Institute for Fiscal Studies.
- Whitney K. Newey & Richard J. Smith, 2004. "Higher Order Properties of Gmm and Generalized Empirical Likelihood Estimators," Econometrica, Econometric Society, vol. 72(1), pages 219-255, 01.
- Artem Prokhorov, 2008.
"On relative efficiency of Quasi-MLE and GMM estimators of covariance structure models,"
08004, Concordia University, Department of Economics.
- Prokhorov, Artem, 2009. "On relative efficiency of quasi-MLE and GMM estimators of covariance structure models," Economics Letters, Elsevier, vol. 102(1), pages 4-6, January.
- Rilstone, Paul & Srivastava, V. K. & Ullah, Aman, 1996. "The second-order bias and mean squared error of nonlinear estimators," Journal of Econometrics, Elsevier, vol. 75(2), pages 369-395, December.
- Clark, Todd E, 1996.
"Small-Sample Properties of Estimators of Nonlinear Models of Covariance Structure,"
Journal of Business & Economic Statistics,
American Statistical Association, vol. 14(3), pages 367-73, July.
- Todd E. Clark, 1995. "Small sample properties of estimators of non-linear models of covariance structure," Research Working Paper 95-01, Federal Reserve Bank of Kansas City.
- Haruhiko Ogasawara, 2004. "Asymptotic biases in exploratory factor analysis and structural equation modeling," Psychometrika, Springer;The Psychometric Society, vol. 69(2), pages 235-256, June.
- Satorra, Albert & Neudecker, Heinz, 1994.
"On the Asymptotic Optimality of Alternative Minimum-Distance Estimators in Linear Latent-Variable Models,"
Cambridge University Press, vol. 10(05), pages 867-883, December.
- Albert Satorra, 1993. "On the asymptotic optimality of alternative minimum-distance estimators in linear latent-variable models," Economics Working Papers 35, Department of Economics and Business, Universitat Pompeu Fabra.
- Joseph G. Altonji & Lewis M. Segal, 1994.
"Small sample bias in GMM estimation of covariance structures,"
Working Paper Series, Macroeconomic Issues
94-8, Federal Reserve Bank of Chicago.
- Altonji, Joseph G & Segal, Lewis M, 1996. "Small-Sample Bias in GMM Estimation of Covariance Structures," Journal of Business & Economic Statistics, American Statistical Association, vol. 14(3), pages 353-66, July.
- Joseph G. Altonji & Lewis M. Segal, 1994. "Small Sample Bias in GMM Estimation of Covariance Structures," NBER Technical Working Papers 0156, National Bureau of Economic Research, Inc.
- Joel L. Horowitz, 1998. "Bootstrap Methods for Covariance Structures," Journal of Human Resources, University of Wisconsin Press, vol. 33(1), pages 39-61.
- Chamberlain, Gary, 1984. "Panel data," Handbook of Econometrics, in: Z. Griliches† & M. D. Intriligator (ed.), Handbook of Econometrics, edition 1, volume 2, chapter 22, pages 1247-1318 Elsevier.
When requesting a correction, please mention this item's handle: RePEc:crd:wpaper:10001. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Economics Department)
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
If references are entirely missing, you can add them using this form.
If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.
Please note that corrections may take a couple of weeks to filter through the various RePEc services.